Alert archive / New Mexico / Special Weather Statements in 2021

Special Weather Statement, NWS Albuquerque, NM

July 10, 2021Bernalillo County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Jul 10, 2021, 5:13 PM MDT for Bernalillo County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 5:13 PM MDT (23:13 UTC)
Expired
Jul 10, 2021, 5:45 PM MDT
In force
32 min
Issued by
NWS Albuquerque, NM

County Bernalillo County, NM

The radar

The Albuquerque radar (KABX), 13 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
2392 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WWUS85 KABQ 102313
SPSABQ

Special Weather Statement
National Weather Service Albuquerque NM
513 PM MDT Sat Jul 10 2021
 
NMZ207-219-102345-
West Central Highlands-Middle Rio Grande Valley/Albuquerque Metro
Area-
513 PM MDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL AND
BERNALILLO COUNTIES UNTIL 545 PM MDT...

At 513 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Paradise Hills, or 15 miles west of Rio Rancho, moving
south at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of south central
Sandoval and Bernalillo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one quarter mile at times.

&&

LAT...LON 3534 10697 3528 10679 3506 10679 3515 10712
TIME...MOT...LOC 2313Z 011DEG 16KT 3521 10692 

$$

CA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:59 PM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 10, 2:59 PM MDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
259 PM MDT Sat Jul 10 2021

.SYNOPSIS...
Daily rounds of showers and thunderstorms are expected to persist
through the forecast period bringing heavy rainfall and the potential
for flash flooding. Some storms may become strong to severe late
today and tomorrow, with coverage favoring southwest and central New
Mexico today and expanding in coverage on Sunday. Temperatures are
expected to cool slightly after today's cold front, remaining near to
below normal in the coming week.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...
Northerly steering flow remains in place over NM as a 600dm H5 high
center focuses over southern NV. At the surface, a back door cold
front has pushed southwest to the central mt chain today w/ deeper
low level moisture in its wake. Storm initiation along the boundary
will help force moisture farther west tonight and Sunday. A period
of moderate gap winds is likely in the RGV w/ gusts up to 45 mph
early this evening. Storms are likely to continue over eastern NM
well into tonight as an upper level wave ejects southeast from the
Front Range w/ increasingly moist low level upslope flow. A period
of low cigs is also possible over the high plains by sunrise.

Sunday is likely to be a much more active day of storms w/ abundant
moisture and instability in place. PWATs are progged from near 1.2"
over the RGV to near 1.6" across the plains. Steering flow will be
from north to south around 10 kt w/ persistent low level east to
southeast flow and training of storms around the high terrain. The
threat for flash flooding will increase over areas w/ recent heavy
rain and burn scars. The heaviest precip is shown by near-term model
guidance to shift along and south of I-40 Sunday night w/ widespread
moderate rainfall possible.

LONG TERM...(MONDAY THROUGH SATURDAY)...
The upper high continues its migration westward, finding anchor over
SoCal Monday. The high will then meander westward while elongating.
This will allow monsoon moisture to infiltrate the Desert Southwest,
bringing about daily rounds of afternoon thunderstorms. Convection
will favor the western and northern high terrain before pushing off
in the late afternoon and evening each day in the coming week. Models
continue to point to well above average PWATs, though the latest run
of the GFS has pulled back some. Meanwhile, the NAEFS suggests PWATs
will remain 1.0 to 1.5 standard deviations above normal throughout
the week. This alongside slow storm motions will set the stage for
heavy rain and subsequent flash flooding.

As the high elongates on Wednesday, a shortwave trough descends into
northeastern NM. This feature will help to enhance lift, aiding in
convective initiation across northern and central NM. Potential for
some storms to become strong to severe may exist, though current
model runs suggest shear may be marginal at best. Still, other
ingredients look to prime the environment, creating a robust day for
storm coverage. This will be the setup to watch in the coming days
as higher resolution models come into play.

The upper high begins its migration back to the Four Corners by late
week, weakening in its trek. Daily rounds of showers and
thunderstorms alongside near to below normal temperatures are
expected to persist through the long term.

Guyer/12

&&

.FIRE WEATHER...
An increasingly moist airmass over the region will elevate the risk
for flash flooding over burn scars thru much of next week. The very
hot temperatures recently will trend cooler as well with readings
near to slightly below normal. Steering flow will remain slow toward
the south thru Monday before becoming more erratic next week.

Guyer

&&

.AVIATION...
18Z TAF CYCLE
A back door cold front moving southwest thru eastern NM early this
afternoon will focus TS initiation over the high terrain of northern
and central NM aft 20Z. Storms will drift southward into valleys and
highlands thru sunset w/ gusty outflow winds, brief heavy rain, and
frequent lightning. East canyon winds enhanced by convective outflow
at KABQ may exceed 35 kt for a few hours around 00Z. Storm activity
will focus over eastern NM well into tonight w/ potential for some
low cigs along the east slopes of the central mt chain by sunrise.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  68 100  66  98 /   0   5   0   5
Dulce...........................  55  91  52  92 /  10  30  10  30
Cuba............................  58  87  56  88 /  10  40  20  30
Gallup..........................  57  97  58  95 /  10   5   5  20
El Morro........................  56  90  54  88 /  20  20  10  30
Grants..........................  58  91  56  90 /  20  30  20  30
Quemado.........................  59  92  57  89 /  30  40  30  40
Magdalena.......................  63  88  59  85 /  30  60  50  30
Datil...........................  58  88  55  86 /  30  60  40  40
Reserve.........................  59  97  55  93 /  40  50  40  50
Glenwood........................  66  99  61  93 /  40  50  40  50
Chama...........................  51  81  49  83 /  20  50  20  50
Los Alamos......................  62  81  58  84 /  30  70  30  40
Pecos...........................  58  77  55  83 /  40  70  30  40
Cerro/Questa....................  51  80  50  83 /  30  60  20  50
Red River.......................  47  69  46  74 /  40  60  20  50
Angel Fire......................  43  71  41  76 /  50  80  30  50
Taos............................  53  85  50  88 /  40  70  20  40
Mora............................  53  72  51  81 /  50  80  30  50
Espanola........................  62  88  59  91 /  30  60  30  40
Santa Fe........................  62  83  58  85 /  30  70  30  40
Santa Fe Airport................  61  87  57  88 /  30  60  30  30
Albuquerque Foothills...........  68  88  64  88 /  30  50  40  30
Albuquerque Heights.............  69  90  64  90 /  20  40  30  20
Albuquerque Valley..............  67  92  63  93 /  20  40  30  20
Albuquerque West Mesa...........  69  91  65  92 /  30  40  30  20
Belen...........................  68  92  64  92 /  20  50  30  20
Bernalillo......................  66  91  62  93 /  30  40  30  20
Bosque Farms....................  66  92  63  92 /  20  40  30  20
Corrales........................  67  93  63  94 /  30  40  30  20
Los Lunas.......................  66  92  62  92 /  20  40  30  20
Placitas........................  66  88  61  90 /  30  50  30  30
Rio Rancho......................  68  91  64  92 /  30  40  30  20
Socorro.........................  68  95  63  92 /  30  60  40  20
Sandia Park/Cedar Crest.........  62  82  59  85 /  30  60  40  30
Tijeras.........................  64  85  60  88 /  30  60  40  30
Edgewood........................  60  83  57  88 /  20  60  40  30
Moriarty/Estancia...............  59  83  55  88 /  30  60  40  30
Clines Corners..................  58  77  55  82 /  30  70  40  30
Mountainair.....................  61  82  57  84 /  30  60  40  20
Gran Quivira....................  61  82  57  83 /  30  70  40  20
Carrizozo.......................  66  88  60  86 /  20  70  50  20
Ruidoso.........................  58  78  53  81 /  20  80  50  20
Capulin.........................  55  78  54  86 /  20  50  10  20
Raton...........................  56  82  54  89 /  30  50  10  30
Springer........................  58  81  54  90 /  40  70  20  30
Las Vegas.......................  55  74  53  83 /  40  80  30  30
Clayton.........................  61  83  59  91 /  10  30  10  10
Roy.............................  61  77  58  86 /  30  60  20  20
Conchas.........................  65  84  63  91 /  30  50  20  20
Santa Rosa......................  65  82  61  88 /  30  60  30  20
Tucumcari.......................  67  85  64  93 /  30  40  20  10
Clovis..........................  67  82  64  89 /  40  50  20   5
Portales........................  68  83  64  89 /  40  50  20   5
Fort Sumner.....................  68  83  64  89 /  40  60  20  10
Roswell.........................  70  86  67  90 /  20  70  40   5
Picacho.........................  65  80  61  85 /  20  80  50  20
Elk.............................  62  77  57  81 /  10  80  50  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM MDT this evening for the following zones...
 NMZ203-205-217-219.

Excessive Heat Warning until 8 PM MDT this evening for the
following zones... NMZ201.

&&

42/12
Hazardous weather outlook, Jul 10, 3:23 PM MDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
323 PM MDT Sat Jul 10 2021

NMZ201>241-112130-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
323 PM MDT Sat Jul 10 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered showers and thunderstorms are expected this
afternoon favoring the southwest mountains and areas along and east
of the Sangre de Cristo Mountains. Any one storm could produce
locally heavy rainfall and flash flooding, especially near and
downstream of recent burn scars.

Additionally this afternoon, extreme heat is likely for far northwest
New Mexico, to include Farmington. Heat related illness will be a
concern as temperatures have the potential to top 105 degrees.

A back door cold front will push westward through the gaps of the
Central Mountain Chain late this afternoon and this evening. Gusts
up to 50 mph will be possible below canyons in the Albuquerque metro
area. Moisture arriving with the front will also aid in shower and
thunderstorm development. A few storms may become severe across
central and southwest NM this evening. Hail and damaging wind gusts
will be possible in addition to heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a slight risk of severe thunderstorms Sunday across
portions of central New Mexico where damaging winds and large hail
are possible. Storm motions will be slow and rainfall could become
heavy. This may lead to localized areas of flash flooding, especially
over and near recent and older burn scars.

Daily rounds of thunderstorm activity will persist through the week.
The potential for heavy rainfall and flash flooding will also
continue, especially over and downstream of recent burn scars.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather, flooding impacts,
and rainfall amounts through the National Weather Service
Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637.
You can also submit storm reports and photos on our Facebook page or
via Twitter using the hashtag nmwx.

12

In the hours before

Special weather statement, Jul 10, 3:24 PM MDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
324 PM MDT Sat Jul 10 2021

NMZ211-219-102200-
Jemez Mountains-Middle Rio Grande Valley/Albuquerque Metro Area-
324 PM MDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL COUNTY
UNTIL 400 PM MDT...

At 324 PM MDT, Doppler radar was tracking a strong thunderstorm over
San Ysidro, or 23 miles northwest of Bernalillo, moving south at 15
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
San Ysidro, Zia Pueblo, Jemez Pueblo and Ponderosa.

This includes Highway 550 between Mile Markers 11 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3564 10663 3541 10663 3550 10695 3555 10691
      3555 10686 3562 10686 3568 10682
TIME...MOT...LOC 2124Z 021DEG 13KT 3559 10678

CA
Special weather statement, Jul 10, 3:40 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
340 PM MDT Sat Jul 10 2021

NMZ211-102215-
Jemez Mountains-
340 PM MDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOS ALAMOS AND EAST
CENTRAL SANDOVAL COUNTIES UNTIL 415 PM MDT...

At 340 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Jemez State Monument, or 12 miles west of Los
Alamos, moving southeast at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Heavy rain will also be possible with this storm.

Locations impacted include...
Los Alamos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3585 10669 3599 10656 3586 10627 3562 10648
TIME...MOT...LOC 2140Z 313DEG 10KT 3585 10653

CA
Special weather statement, Jul 10, 4:29 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
429 PM MDT Sat Jul 10 2021

NMZ207-219-102300-
West Central Highlands-Middle Rio Grande Valley/Albuquerque Metro
Area-
429 PM MDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL AND
BERNALILLO COUNTIES UNTIL 500 PM MDT...

At 429 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Northern Meadows, or 14 miles northwest of Rio
Rancho, moving southwest at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of south central
Sandoval and Bernalillo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one quarter mile at times.

&&

LAT...LON 3548 10692 3542 10674 3514 10681 3530 10713
TIME...MOT...LOC 2229Z 024DEG 14KT 3538 10689

CA
Special weather statement, Jul 10, 4:53 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
453 PM MDT Sat Jul 10 2021

NMZ220-224-225-102330-
Upper Tularosa Valley-Lower Rio Grande Valley-South Central
Highlands-
453 PM MDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SOCORRO COUNTY UNTIL
530 PM MDT...

At 453 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Bingham, or 22 miles northwest of Carrizozo, moving
southwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bingham.

This includes Highway 380 between Mile Markers 28 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

&&

LAT...LON 3407 10613 3387 10597 3365 10623 3393 10645
TIME...MOT...LOC 2253Z 059DEG 15KT 3392 10611

12
Special weather statement, Jul 10, 4:54 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
454 PM MDT Sat Jul 10 2021

NMZ214-102330-
Southern Sangre de Cristo Mountains-
454 PM MDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL...
SOUTHEASTERN RIO ARRIBA...NORTHEASTERN SANTA FE AND WEST CENTRAL MORA
COUNTIES UNTIL 530 PM MDT...

At 453 PM MDT, Doppler radar was tracking a strong thunderstorm near
Truchas, or 11 miles east of Chimayo, moving southeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cowles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3600 10546 3575 10562 3595 10586 3598 10584
      3598 10581 3599 10583 3601 10581 3601 10579
      3602 10581 3608 10576
TIME...MOT...LOC 2253Z 296DEG 16KT 3598 10573

CA
Special weather statement, Jul 10, 5:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
513 PM MDT Sat Jul 10 2021

NMZ207-219-102345-
West Central Highlands-Middle Rio Grande Valley/Albuquerque Metro
Area-
513 PM MDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL AND
BERNALILLO COUNTIES UNTIL 545 PM MDT...

At 513 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Paradise Hills, or 15 miles west of Rio Rancho, moving
south at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of south central
Sandoval and Bernalillo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one quarter mile at times.

&&

LAT...LON 3534 10697 3528 10679 3506 10679 3515 10712
TIME...MOT...LOC 2313Z 011DEG 16KT 3521 10692

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:57 PM MDTAreal Flood AdvisoryABQBernalillo3 hr
Jul 10, 2:04 AM MDTExcessive Heat WarningABQMcKinley, San Juan18 hr
Jul 10, 3:17 PM MDTSpecial Weather StatementABQCatron28 min
Jul 10, 3:24 PM MDTSpecial Weather StatementABQSandoval36 min
Jul 10, 3:40 PM MDTSpecial Weather StatementABQLos Alamos35 min
Jul 10, 3:48 PM MDTSevere Thunderstorm WarningABQSandoval42 min
Jul 10, 3:49 PM MDTAreal Flood AdvisoryABQLincoln3 hr
Jul 10, 4:29 PM MDTSpecial Weather StatementABQBernalillo31 min
Jul 10, 4:52 PM MDTSevere Thunderstorm WarningABQSandoval22 min
Jul 10, 4:53 PM MDTSpecial Weather StatementABQ37 min
Jul 10, 4:54 PM MDTSpecial Weather StatementABQSanta Fe36 min
Jul 10, 5:27 PM MDTSpecial Weather StatementABQSocorro33 min
Jul 10, 5:29 PM MDTSpecial Weather StatementABQSanta Fe31 min
Jul 10, 5:55 PM MDTSpecial Weather StatementABQTaos35 min
Jul 10, 5:57 PM MDTSpecial Weather StatementABQBernalillo33 min

Nearby

Special Weather Statements in New Mexico, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.